Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 29, 2011, 4:37 PM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 4:37 PM CDT (21:37 UTC)
- Expired
- May 29, 2011, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 154 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:40 PM CDT | HAIL 1 | 5 Se Follett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -999 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WUUS54 KAMA 292137 SVRAMA OKC007-TXC295-292230- /O.NEW.KAMA.SV.W.0015.110529T2137Z-110529T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 437 PM CDT SUN MAY 29 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 530 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF FOLLETT...OR ABOUT 12 MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... FOLLETT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3623 10003 3632 10024 3684 10001 3629 9999 TIME...MOT...LOC 2137Z 203DEG 32KT 3636 10011 $$ CLK
2 follow-up statements
636 WWUS54 KAMA 292148 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CDT SUN MAY 29 2011 OKC007-TXC295-292230- /O.CON.KAMA.SV.W.0015.000000T0000Z-110529T2230Z/ BEAVER OK-LIPSCOMB TX- 448 PM CDT SUN MAY 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES... AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF FOLLETT...OR ABOUT 19 MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3639 10021 3684 10001 3674 10001 3630 9999 TIME...MOT...LOC 2148Z 203DEG 32KT 3646 10001 $$ CLK
787 WWUS54 KAMA 292200 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 500 PM CDT SUN MAY 29 2011 OKC007-TXC295-292210- /O.CAN.KAMA.SV.W.0015.000000T0000Z-110529T2230Z/ BEAVER OK-LIPSCOMB TX- 500 PM CDT SUN MAY 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES IS CANCELLED... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3639 10021 3684 10001 3674 10001 3630 9999 TIME...MOT...LOC 2200Z 203DEG 32KT 3656 9996 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:09 PM CDT, 28 minutes earlier.
Area forecast discussion, May 29, 4:09 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN MAY 29 2011
.DISCUSSION...
MOSTLY SUNNY SKIES CONTINUE ACROSS THE PANHANDLE THIS AFTERNOON AS
THE DRYLINE IS CLEARLY NOTED ON VISIBLE SATELLITE FROM
CLARENDON...TO CANADIAN...TO LIPSCOMB. CU DEVELOPMENT CONTINUES ALONG
THE DRYLINE ALTHOUGH SO FAR IT HAS BEEN PRETTY TOUGH TO PRODUCE ANY
PRECIPITATION REACHING THE SURFACE...ALTHOUGH THERE IS POTENTIAL
THROUGH THE EVENING HOURS. STILL CARRIED A SLIGHT CHANCE OF
THUNDERSTORMS FOR ALONG THE DRYLINE AND EAST THROUGH THIS EVENING.
WEST OF THE DRYLINE...RECORD HIGH TEMPERATURES AND WINDY CONDITIONS
HAVE BEEN THE GENERAL RULE THIS AFTERNOON WITH SEVERAL LOCATIONS
REACHING THE TRIPLE DIGIT MARK. IN FACT...AMARILLO HAS SURPASSED THE
ALL TIME RECORD HIGH FOR MAY WITH 104 DEGREES WITH A FEW MORE HOURS
OF HEATING TO GO.
FOR TONIGHT...THE DRYLINE WILL RETREAT SOME WESTWARD THIS EVENING...
SPREADING RAIN CHANCES SLIGHTLY TO THE WEST. THINK THE BIGGEST
THREAT WITH ANY THUNDERSTORM THAT IS ABLE TO DEVELOP THROUGH LATE
THIS EVENING WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL.
ELSEWHERE WEST OF THE DRYLINE...ANOTHER DRY AND WARM NIGHT CAN BE
EXPECTED WITH GUSTY SOUTHWEST WINDS CONTINUING.
MEMORIAL DAY...ANOTHER DRYLINE SET UP IS EXPECTED TO TAKE PLACE IN
ALMOST SIMILAR FASHION AS TODAY WITH WINDY AND DRY CONDITIONS
EXPECTED WEST OF THE DRYLINE. LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN EAST OF THE DRYLINE WITH
THE BEST CHANCES ACROSS THE EASTERN TEXAS PANHANDLES WITH DAMAGING
WINDS BEING THE MAIN HAZARD. HIGH TEMPERATURES WILL NOT BE NEARLY AS
HOT AS TODAY...WITH MOST LOCATIONS REACHING THE 90S. SUSTAINED WINDS
WILL BE NEAR OR JUST BELOW WIND ADVISORY CRITERIA WITH WINDS BETWEEN
25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
RAIN CHANCES FINALLY INCREASE ACROSS THE AREA ON TUESDAY AND TUESDAY
NIGHT AS MOISTURE INCREASES OVER THE AREA. ANY THUNDERSTORM THAT
DEVELOPS WILL HAVE THE CAPABILITY OF BEING STRONG TO EVEN SEVERE
ESPECIALLY TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS.
UPPER RIDGE BEGINS TO BUILD ACROSS THE REGION ON WEDNESDAY. ADDITIONAL
MOISTURE DOES LOOK TO MOVE ON THE WESTERN PERIPHERY OF THE RIDGE
WHICH MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO THE WESTERN
PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT. AS A RESULT...DECIDED
TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THESE LOCATIONS. THURSDAY
THROUGH MUCH OF THE WEEKEND...DRY AND WARM CONDITIONS CAN BE EXPECTED
WITH THE UPPER RIDGE REMAINING OVER THE AREA.
KNS
&&
.FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
THROUGH 10 PM THIS EVENING ACROSS ALL BUT THE FAR SOUTHEAST TEXAS
PANHANDLE AS THE DRYLINE MIXES EAST TO ALONG OR OFF THE CAPROCK BY
THIS EVENING. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ONCE AGAIN ON MONDAY WEST OF THE DRYLINE OVER THE ENTIRE
PANHANDLES REGION WITH EXCEPTION OF THE FAR EASTERN TEXAS PANHANDLE.
WITH LIGHTER WINDS AND LOWER RELATIVE HUMIDITIES ON TUESDAY...NO
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.
KNS
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 95 55 88 63 / 10 5 10 20 20
BEAVER OK 67 95 55 89 65 / 20 20 20 20 20
BOISE CITY OK 59 89 44 85 58 / 0 5 10 5 20
BORGER TX 70 98 58 91 67 / 10 5 10 20 20
BOYS RANCH TX 62 95 53 90 64 / 5 5 10 20 20
CANYON TX 62 95 52 87 62 / 10 5 10 20 20
CLARENDON TX 68 97 58 86 67 / 20 10 20 20 20
DALHART TX 58 92 44 86 59 / 5 5 10 20 20
GUYMON OK 63 96 53 88 61 / 5 5 10 10 20
HEREFORD TX 60 93 51 85 62 / 10 5 10 20 20
LIPSCOMB TX 70 95 60 88 66 / 20 20 20 20 20
PAMPA TX 68 94 55 87 66 / 20 10 20 20 20
SHAMROCK TX 70 95 60 89 67 / 20 20 20 20 20
WELLINGTON TX 70 98 62 91 69 / 20 20 20 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...SHERMAN.
RED FLAG WARNING FROM 10 AM TO 10 PM CDT MONDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING FROM 10 AM TO 10 PM CDT MONDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, May 29, 3:39 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT SUN MAY 29 2011 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 339 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING OVER ALL OF THE PANHANDLES EXCEPT FOR THE FAR SOUTHEAST TEXAS PANHANDLE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE EASTERN OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE THROUGH 1 AM TONIGHT. IF STORMS DEVELOP...THEY COULD PRODUCE DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THROUGH TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES. WIND ADVISORIES MAY BE NECESSARY. ALSO..BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES ON MEMORIAL DAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN PANHANDLES LATE MONDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TUESDAY AFTERNOON AND NIGHT...AND ACROSS THE WESTERN PANHANDLES WEDNESDAY NIGHT. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY THROUGH WEDNESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY. MBS
In the hours before
Special weather statement, May 29, 4:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT SUN MAY 29 2011 OKZ003-TXZ005-292200- BEAVER OK-LIPSCOMB TX- 430 PM CDT SUN MAY 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR LIPSCOMB AND BEAVER COUNTIES. AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB... MOVING NORTHEAST AT 45 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:24 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 10 more | 31 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.